Alert archive / Alabama / Frost Advisories in 2015

Frost Advisory 2, NWS Birmingham, AL

March 28, 201520 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Mar 28, 2015, 4:05 AM CDT for 20 counties in Alabama. It took effect at Mar 29, 2015, 1:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2015, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 29, 2015, 1:00 AM CDT
Expired
Mar 29, 2015, 6:25 AM CDT
In force
5 hr
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 73 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS74 KBMX 280905
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 AM CDT SAT MAR 28 2015

...A FREEZE IS POSSIBLE THIS MORNING AND AGAIN ON SUNDAY MORNING ACROSS
PARTS OF CENTRAL ALABAMA...

.COLDER AND DRIER AIR WILL ALLOW TEMPERATURES TO FALL AT OR BELOW
32 DEGREES FOR A SHORT DURATION BOTH THIS MORNING AND SUNDAY
MORNING. THE AREA OF CONCERN WILL GENERALLY BE THE NORTHEATS HALF
OF CENTRAL ALABAMA. PATCHY FROST WILL ALSO BE POSSIBLE TO THE
SOUTH AND WEST OF THE WARNED AREA.

ALZ014-017>021-026>029-281715-
/O.UPG.KBMX.FZ.A.0001.150329T0600Z-150329T1500Z/
/O.NEW.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-150328T1400Z/
WINSTON-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...DOUBLE SPRINGS...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE
405 AM CDT SAT MAR 28 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...28 TO 32 DEGREES.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011-015-038-281715-
/O.UPG.KBMX.FZ.A.0001.150329T0600Z-150329T1500Z/
/O.NEW.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-150328T1400Z/
MARION-WALKER-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...JASPER...VALLEY...LANETT...
LAFAYETTE
405 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...28 TO 32 DEGREES.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ012-013-024-025-036-037-281715-
/O.NEW.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-150328T1400Z/
LAMAR-FAYETTE-JEFFERSON-SHELBY-COOSA-TALLAPOOSA-
INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
ROCKFORD...ALEXANDER CITY...DADEVILLE
405 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...28 TO 32.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ023-034-035-281715-
/O.NEW.KBMX.FR.Y.0002.150329T0600Z-150329T1400Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-150328T1400Z/
TUSCALOOSA-BIBB-CHILTON-
INCLUDING THE CITIES OF...TUSCALOOSA...CENTREVILLE...CLANTON
405 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...32 TO 38.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ022-030>033-039>050-281715-
/O.NEW.KBMX.FR.Y.0002.150329T0600Z-150329T1400Z/
PICKENS-SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
405 AM CDT SAT MAR 28 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...32 TO 38.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
373 
WWUS74 KBMX 280907
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 AM CDT SAT MAR 28 2015

...A FREEZE IS POSSIBLE THIS MORNING AND AGAIN ON SUNDAY MORNING
ACROSS PARTS OF CENTRAL ALABAMA...

.COLDER AND DRIER AIR WILL ALLOW TEMPERATURES TO FALL AT OR BELOW
32 DEGREES FOR A SHORT DURATION BOTH THIS MORNING AND SUNDAY
MORNING. THE AREA OF CONCERN WILL GENERALLY BE THE NORTHEATS HALF
OF CENTRAL ALABAMA. PATCHY FROST WILL ALSO BE POSSIBLE TO THE
SOUTH AND WEST OF THE WARNED AREA.

ALZ014-017>021-026>029-281500-
/O.CON.KBMX.FZ.W.0001.000000T0000Z-150328T1400Z/
/O.CON.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
WINSTON-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...DOUBLE SPRINGS...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE
407 AM CDT SAT MAR 28 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...28 TO 32 DEGREES.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011>013-015-024-025-036>038-281500-
/O.CON.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-150328T1400Z/
MARION-LAMAR-FAYETTE-WALKER-JEFFERSON-SHELBY-COOSA-TALLAPOOSA-
CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE
407 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...28 TO 32.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ023-034-035-281500-
/O.CON.KBMX.FR.Y.0001.000000T0000Z-150328T1400Z/
/O.CON.KBMX.FR.Y.0002.150329T0600Z-150329T1400Z/
TUSCALOOSA-BIBB-CHILTON-
INCLUDING THE CITIES OF...TUSCALOOSA...CENTREVILLE...CLANTON
407 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...32 TO 38.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ022-030>033-039>050-281500-
/O.CON.KBMX.FR.Y.0002.150329T0600Z-150329T1400Z/
PICKENS-SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
407 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...32 TO 38.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
947 
WWUS74 KBMX 281445
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT SAT MAR 28 2015

...A FREEZE IS POSSIBLE SUNDAY MORNING ACROSS PARTS OF CENTRAL
ALABAMA...

.COLDER AND DRIER AIR WILL ALLOW TEMPERATURES TO FALL AT OR BELOW
32 DEGREES FOR A SHORT DURATION SUNDAY MORNING. THE AREA OF
CONCERN WILL GENERALLY BE THE NORTHEAST HALF OF CENTRAL ALABAMA.
PATCHY FROST WILL ALSO BE POSSIBLE TO THE SOUTH AND WEST OF THE
WARNED AREA.

ALZ011>015-017>021-024>029-036>038-290300-
/O.CON.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE
945 AM CDT SAT MAR 28 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...28 TO 32.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-030>035-039>050-290300-
/O.CON.KBMX.FR.Y.0002.150329T0600Z-150329T1400Z/
PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-
DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON...
EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...
CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
945 AM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...32 TO 36.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
533 
WWUS74 KBMX 290256
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT SAT MAR 28 2015

...A FREEZE IS POSSIBLE SUNDAY MORNING ACROSS PARTS OF CENTRAL
ALABAMA...

.COLDER AND DRIER AIR WILL ALLOW TEMPERATURES TO FALL AT OR BELOW
32 DEGREES FOR A SHORT DURATION SUNDAY MORNING. THE AREA OF
CONCERN WILL GENERALLY BE THE NORTHEAST HALF OF CENTRAL ALABAMA.
PATCHY FROST WILL ALSO BE POSSIBLE TO THE SOUTH AND WEST OF THE
WARNED AREA.

ALZ011>015-017>021-024>029-036>038-291400-
/O.CON.KBMX.FZ.W.0002.150329T0600Z-150329T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE
956 PM CDT SAT MAR 28 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...28 TO 32.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-030>035-039>050-291400-
/O.CON.KBMX.FR.Y.0002.150329T0600Z-150329T1400Z/
PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-
DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON...
EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...
CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
956 PM CDT SAT MAR 28 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...32 TO 36.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
705 
WWUS74 KBMX 290900
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 AM CDT SUN MAR 29 2015

...A FREEZE IS POSSIBLE THIS MORNING ACROSS PARTS OF CENTRAL
ALABAMA...

.COLDER AND DRIER AIR WILL ALLOW TEMPERATURES TO FALL AT OR BELOW
32 DEGREES FOR A SHORT DURATION THIS MORNING. THE AREA OF CONCERN
WILL GENERALLY BE THE NORTHEAST HALF OF CENTRAL ALABAMA. PATCHY
FROST WILL ALSO BE POSSIBLE TO THE SOUTH AND WEST OF THE WARNED
AREA.

ALZ030>033-039-040-042-044-046-049-050-291000-
/O.CAN.KBMX.FR.Y.0002.000000T0000Z-150329T1400Z/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-LOWNDES-MONTGOMERY-
BULLOCK-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA...FORT DEPOSIT...
HAYNEVILLE...MONTGOMERY...UNION SPRINGS...TROY...EUFAULA
400 AM CDT SUN MAR 29 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FROST ADVISORY. 

CLOUD COVER AND A SLIGHT BREEZE WILL GREATLY DIMINISH THE CHANCES
OF A WIDESPREAD FROST. THEREFORE...THE ADVISORY HAS BEEN CANCELED.

$$

ALZ011>015-017>021-024>029-036>038-291400-
/O.CON.KBMX.FZ.W.0002.000000T0000Z-150329T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE
400 AM CDT SUN MAR 29 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...28 TO 32.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-034-035-041-043-045-047-048-291400-
/O.CON.KBMX.FR.Y.0002.000000T0000Z-150329T1400Z/
PICKENS-TUSCALOOSA-BIBB-CHILTON-AUTAUGA-ELMORE-MACON-LEE-RUSSELL-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...CENTREVILLE...
CLANTON...PRATTVILLE...WETUMPKA...TALLASSEE...TUSKEGEE...AUBURN...
OPELIKA...PHENIX CITY
400 AM CDT SUN MAR 29 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...32 TO 37.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
235 
WWUS74 KBMX 291125
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 AM CDT SUN MAR 29 2015

...A FREEZE IS POSSIBLE THIS MORNING ACROSS PARTS OF CENTRAL
ALABAMA...

ALZ012-013-024-025-036>038-291230-
/O.CAN.KBMX.FZ.W.0002.000000T0000Z-150329T1400Z/
LAMAR-FAYETTE-JEFFERSON-SHELBY-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
625 AM CDT SUN MAR 29 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FREEZE WARNING. 

CLOUD COVER HAS LASTED LONGER AND HAS BEEN THICKER THAN
ANTICIPATED. THEREFORE...OVERNIGHT LOWS WILL NOT REACH THE
FREEZING POINT OR BELOW IN MOST LOCATIONS IN THE PREVIOUSLY
WARNED AREA.

$$

ALZ022-023-034-035-041-043-045-047-048-291230-
/O.CAN.KBMX.FR.Y.0002.000000T0000Z-150329T1400Z/
PICKENS-TUSCALOOSA-BIBB-CHILTON-AUTAUGA-ELMORE-MACON-LEE-RUSSELL-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...CENTREVILLE...
CLANTON...PRATTVILLE...WETUMPKA...TALLASSEE...TUSKEGEE...AUBURN...
OPELIKA...PHENIX CITY
625 AM CDT SUN MAR 29 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FROST ADVISORY. 

CLOUD COVER HAS LASTED LONGER AND HAS BEEN THICKER THAN
ANTICIPATED. THIS HAS PREVENTED MUST FROST FROM DEVELOPING.

$$

ALZ011-014-015-017>021-026>029-291400-
/O.CON.KBMX.FZ.W.0002.000000T0000Z-150329T1400Z/
MARION-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...JASPER...
ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN...PELL CITY...
MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
625 AM CDT SUN MAR 29 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...25 TO 32.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 27, 10:27 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Mar 27, 10:27 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 PM CDT FRI MAR 27 2015

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...

SHOWERS ASSOCIATED WITH AN UPPER-LEVEL TROUGH AXIS HAVE DISSIPATED
WITH THE LOSS OF DAYTIME HEATING. DID NOT MAKE ANY CHANGES TO
OVERNIGHT LOWS. STILL ANTICIPATING A LIGHT FREEZE AND POCKETS OF
FROST ACROSS THE NORTHERN HALF AS SURFACE WINDS DECREASE.

87/GRANTHAM

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR CONDS EXPECTED THRU THE PERIOD. AN UPPER LEVEL SHORT WAVE
TROF WILL PRODUCE MID LEVEL CLOUDS AND A FEW SHWRS ACROSS NORTH
ALABAMA THRU 03Z. THE CIGS ARE HIGH BASED AND ANY ASSOCIATED RAINFALL
WILL NOT LIKELY REDUCE VSBYS BLO 5 MILES...SO LEFT OUT PCPN IN
FORECAST. SKIES WILL CLEAR BY 03Z AS SHORT WAVE TROF AXIS PASSES
TO THE EAST OF ALABAMA. ADDITIONAL MID LEVEL CLOUDS WILL MOVE INTO
WEST ALABAMA BY 17Z AS ANOTHER SHORT WAVE TROF APPROACHES THE AREA
FROM THE NW.

58/ROSE

&&

.PREV DISCUSSION...
/ISSUED 248 PM CDT FRI MAR 27 2015/

UPPER LEVEL SHORTWAVE NOW MOVING THROUGH NW PORTIONS OF CENTRAL
ALABAMA THIS AFTERNOON AND WILL CONTINUE TO SLIDE EASTWARD THROUGH
THE NORTH. ANY RAIN WILL BE LIGHT AND MAY NOT EVEN MEASURE AS
RAINFALL WILL BE BRIEF. CLEARING ACROSS THE NORTH TONIGHT WILL
LEAD TO TEMPERATURES DROPPING INTO THE 30S FOR MOST OF THE AREA.
WILL SEE NEAR FREEZING TEMPERATURES ACROSS THE NORTHEAST AFTER 5
AM. WILL CONTINUE WITH THE FREEZE WARNING AS ALREADY IN
PLACE...BUT ADDED IN A ROW TO THE SOUTH AND WEST IN WHICH ABOVE
FREEZING TEMPERATURES ARE EXPECTED BUT SOME PATCHY FROST MAY BE
POSSIBLE AS WELL.

ANOTHER SHORTWAVE SLIDES THROUGH ON SATURDAY AND COULD PROVIDE
RAIN TO THE AREA DURING THE DAY AND EARLY EVENING. THIS WILL HELP
RE-ENFORCE THE COLDER AIRMASS IN PLACE AND ANOTHER FREEZE WILL BE
POSSIBLE SUNDAY MORNING. MODELS HAVE BEEN TRENDING A TOUCH WARMER
OVER THE PAST RUNS...SO WILL STICK WITH THE CURRENT TRENDS AS
THEY ARE JUST UNDER THE MAIN CONSENSUS OF THE MODELS. WILL LIKELY
SEE ANOTHER AREA OF FROST ONCE AGAIN SO COUNTIES NOT IN THE WATCH
MAY STILL BE IN AN ADVISORY FOR A SECOND NIGHT. THE DURATION OF
THE FREEZING AND FROSTY CONDITIONS WILL BE LONGER SUNDAY MORNING.

ANOTHER FRONT WORKS INTO THE AREA ON MONDAY AND THEN WILL STALL
OUT AND MEANDER AROUND FOR THE WEEK. THIS WILL KEEP POPS IN THE
FORECAST FOR THE PERIOD. LOOKS LIKE THE HIGHEST CHANCES WILL BE
MONDAY AND THEN AGAIN FRIDAY. A MORE POTENT COLD FRONT WILL
FINALLY CLEAR OUT THE MOIST AIRMASS ON SATURDAY. TEMPERATURES WILL
LIKELY BE IN THE LOW TO MID 80S ON THURSDAY AND FRIDAY AHEAD OF
THE FRONT. OVERALL THE NEXT TWO WEEKS LOOK ACTIVE...WITH A GOOD
CHANCE OF RAIN FOR THE PERIOD BUT WARMER TEMPERATURES.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     31  51  29  58  51 /  10  10  10   0  50
ANNISTON    31  51  29  59  49 /  10  10  10   0  30
BIRMINGHAM  34  49  33  62  53 /  10  20  10   0  30
TUSCALOOSA  36  51  36  65  54 /  10  20  10   0  20
CALERA      35  51  36  62  54 /  10  10  10   0  20
AUBURN      37  56  33  62  48 /  10  10  10   0  10
MONTGOMERY  37  59  37  67  52 /  10  10  10   0  10
TROY        36  58  35  66  50 /  10  10  10   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
BLOUNT-CALHOUN-CHAMBERS-CHEROKEE-CLAY-CLEBURNE-ETOWAH-MARION-
RANDOLPH-ST. CLAIR-TALLADEGA-WALKER-WINSTON.

FREEZE WARNING UNTIL 9 AM CDT SATURDAY FOR BLOUNT-CALHOUN-
CHEROKEE-CLAY-CLEBURNE-ETOWAH-RANDOLPH-ST. CLAIR-TALLADEGA-
WINSTON.

FROST ADVISORY UNTIL 9 AM CDT SATURDAY FOR BIBB-CHAMBERS-CHILTON-
COOSA-FAYETTE-JEFFERSON-LAMAR-MARION-SHELBY-TALLAPOOSA-
TUSCALOOSA-WALKER.

&&
Hazardous weather outlook, Mar 27, 10:24 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 PM CDT FRI MAR 27 2015

ALZ011>015-017>050-290630-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1024 PM CDT FRI MAR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A SHORT DURATION OF TEMPERATURES AT OR JUST BELOW FREEZING IS
EXPECTED LATE TONIGHT IN THE NORTHEAST SECTIONS OF CENTRAL
ALABAMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OVERNIGHT LOW TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO
MIDDLE 30S ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA SUNDAY
MORNING. TEMPERATURES AT OR JUST BELOW FREEZING ARE
POSSIBLE...ESPECIALLY ACROSS NORTHEAST ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:05 AM CDTFreeze WarningBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 13 more29 hr

Nearby

Frost Advisories in Alabama, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.